MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRBM SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRBM SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8892382
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined lower and higher than expected results from multiple vitros immunorate slide assays were obtained from two different levels of non-vitros thermofisher mas omnicore controls lot ocr2608 and a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) iii lot e2152 tested on a vitros xt7600 integrated system.The assignable cause of the pre-service event was a performance issue with the vitros xt7600 integrated system.A diagnostic vitros carbamazepine within-run precision test was outside of the acceptable guideline, indicating an analyzer performance issue.An ortho field engineer went on site and replaced the immuno wash fluid tubing, the sample metering pump and a damaged z guide on the microslide metering truck.The ortho fe then performed all necessary adjustments.A post-service diagnostic vitros crbm within-run precision test was unacceptable using vitros crbm slide lot 3919-0128-9593, as all the results were above the vitros crbm measuring range of 3.0 - 20.0 ug per ml.The assignable cause of the post-service event was user error, in not calibrating vitros crbm slide lot 3919- 0128-9593 after service.Per the vitros crbm instructions for use under when to calibrate: when critical system parts are replaced due to service or maintenance.Acceptable performance was obtained when a diagnostic vitros crbm within-run precision test was performed using vitros crbm slide lot 3920-0129-0168, which was calibrated after the service actions were completed.No additional actions were taken to optimize the vitros xt7600 integrated system following the prior service actions by the ortho fe.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros crbm slide lot 3920-0129-0168, vitros crbm slide lot 3910- 0128-9593, vitros phbr slide lot 2516-0114-0757 or vitros phyt lot 2627-0192-1380.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected results from multiple vitros immunorate slide assays were obtained from two different levels of non-vitros thermofisher mas omnicore controls (mas) lot ocr2608 and a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) iii lot e2152 tested on a vitros xt7600 integrated system.Vitros carbamazepine (crbm) slide lot 3920-0129-0168 mas lot ocr2608 l2 results of 13.1 and 12.6 ug/ml vs.The expected result of 9.48 ug/ml.Vitros crbm slide lot 3919-0128-9593 vitros therapeutic drug monitoring performance verifier (tdm pv) iii lot e2152 results of 9.0, 8.9, 6.3, 7.4, and >20 ug/ml vs.The expected result of 14.38 ug/ml.Post-service vitros tdm pv iii lot e2152 results of >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20, >20 and >20 ug/ml vs.The expected result of 14.38 ug/ml.Vitros phenobarbital (phbr) slide lot 2516-0114-0757 mas lot ocr2608 l1 results of 15.7, 17.1, 14.5, 15.7, 13.3, 15.0, 13.7, 13.5, 16.4 and 15.8 ug/ml vs.The expected result of 10.0 ug/ml.Mas lot ocr2608 l2 results of 26.0, 28.6, 26.9 and 45.0 ug/ml vs.The expected result of 36.56 ug/ml.Vitros phenytoin (phyt) slide lot 2627-0192-1380 mas lot ocr2608 l2 result of 4.57 ug/ml vs.The expected result of 13.71 ug/ml.The lower and higher than expected results were obtained from non-patient samples.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.This report is number one of two 3500a forms filed for this event, as two devices were affected.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CRBM SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22070415
Report Number1319809-2025-00052
Device Sequence Number8701975
Product Code KLT
UDI-Device Identifier10758750005185
UDI-Public(01)10758750005185(17)250815(11)241226(10)391901289593
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Catalogue Number8892382
Device Lot Number3919-0128-9593
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown